| Model Number |
PXSLIMSTR-B |
| Medical Device Problem Code |
Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/03/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device code 1: 3191 is used because no appropriate term or code was available to describe that the px slim was "defective".This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-01155, 3005168196-2020-01156.
Event or Problem Description
The patient was undergoing a coil embolization procedure using a px slim delivery microcatheter (px slim) and penumbra smart coils (smart coils).During the procedure, it was reported that the px slim and two smart coils were "defective".No additional information has been provided.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 08/17/2020: section b.Box 5.Describe event or problem.This report is associated with mfr report numbers: 3005168196-2020-01155; 3005168196-2020-01156.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a px slim delivery microcatheter (px slim).During the procedure, it was reported that two smart coils would not advance out of their introducer sheaths and a px slim was ¿defective¿.No additional information has been provided.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: there was no visible damage to the lantern.Conclusions: evaluation of the returned lantern revealed an undamaged, functional device.During the functional test, a stainless-steel mandrel was advanced through the returned lantern without an issue.Evaluation of the first returned smart coil revealed offset coil winds on the embolization coil.Further evaluation revealed that the pusher assembly mid-joint was proximal to the introducer sheath friction lock and the pusher assembly was kinked.If the smart coil is advanced against resistance, damage such as offset coil winds may occur.Subsequently, if the pusher assembly mid-joint is retracted proximal to the introducer sheath friction lock, resistance may be encountered upon advancement, and the smart coil may not advance within its introducer sheath.If the device is forcefully advanced against this resistance, damage such as a kink in the pusher assembly may result.During the functional test, resistance was encountered while attempting to advance the smart coil from its returned position.Therefore, the smart coil was retracted from its pusher assembly and attempted to be re-sheathed properly; however, resistance was encountered due to a kink in the pusher assembly, and the smart coil could not be functionally tested.Evaluation of the second returned smart coil revealed that the reported complaint could not be confirmed.The smart coil was returned with the introducer sheath off the pusher assembly.Further evaluation revealed kinks in the pusher assembly and offset coil winds.This damage was likely incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-01155, 2.3005168196-2020-01156.